Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Subsets close to invariant subsets for group actions

Authors: Leonid Brailovsky, Dmitrii V. Pasechnik and Cheryl E. Praeger
Journal: Proc. Amer. Math. Soc. 123 (1995), 2283-2295
MSC: Primary 20B05; Secondary 20B07
MathSciNet review: 1307498
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a group acting on a set $ \Omega $ and k a non-negative integer. A subset (finite or infinite) $ A \subseteq \Omega $ is called k-quasi-invariant if $ \vert{A^g}\backslash A\vert \leq k$ for every $ g \in G$. It is shown that if A is k-quasi-invariant for $ k \geq 1$, then there exists an invariant subset $ \Gamma \subseteq \Omega $ such that $ \vert A\vartriangle \Gamma \vert < 2ek\left\lceil {(\ln 2k)} \right\rceil$. Information about G-orbit intersections with A is obtained. In particular, the number m of G-orbits which have non-empty intersection with A, but are not contained in A, is at most $ 2k - 1$. Certain other bounds on $ \vert A\vartriangle \Gamma \vert$, in terms of both m and k, are also obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20B05, 20B07

Retrieve articles in all journals with MSC: 20B05, 20B07

Additional Information

PII: S 0002-9939(1995)1307498-3
Article copyright: © Copyright 1995 American Mathematical Society